Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 58, NWS Wilmington, OH

June 15, 2019Delaware County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 15, 2019, 9:55 PM EDT for Delaware County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2019, 9:55 PM EDT (01:55 UTC)
Expired
Jun 15, 2019, 10:30 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

045 
WFUS51 KILN 160155
TORILN
OHC041-160230-
/O.NEW.KILN.TO.W.0058.190616T0155Z-190616T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
955 PM EDT Sat Jun 15 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Central Delaware County in central Ohio...

* Until 1030 PM EDT.
    
* At 955 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Powell, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Delaware, Powell, Sunbury, Galena, Interstate 71 at US Route
  36/State Route 37, Alum Creek State Park, Olive Green, Stratford,
  Kilbourne and Lewis Center.

This includes I-71 in Ohio between mile markers 124 and 139.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4036 8293 4036 8288 4035 8287 4035 8275
      4022 8276 4017 8294 4014 8308 4030 8312
      4038 8293
TIME...MOT...LOC 0155Z 250DEG 27KT 4022 8304 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Sites
2 follow-up statements
962 
WWUS51 KILN 160208
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1008 PM EDT Sat Jun 15 2019

OHC041-160230-
/O.CON.KILN.TO.W.0058.000000T0000Z-190616T0230Z/
Delaware OH-
1008 PM EDT Sat Jun 15 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN DELAWARE COUNTY...
    
At 1007 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Sunbury, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sunbury, Galena, Interstate 71 at US Route 36/State Route 37, Alum
Creek State Park, Olive Green and Kilbourne.

This includes I-71 in Ohio between mile markers 124 and 139.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4035 8287 4035 8275 4022 8276 4017 8294
      4017 8296 4031 8302
TIME...MOT...LOC 0207Z 250DEG 27KT 4025 8293 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Sites
886 
WWUS51 KILN 160220
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1020 PM EDT Sat Jun 15 2019

OHC041-160230-
/O.EXP.KILN.TO.W.0058.000000T0000Z-190616T0230Z/
Delaware OH-
1020 PM EDT Sat Jun 15 2019

...THE TORNADO WARNING FOR SOUTHEASTERN DELAWARE COUNTY WILL EXPIRE
AT 1030 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 4035 8287 4035 8275 4022 8276 4017 8294
      4017 8296 4031 8302
TIME...MOT...LOC 0220Z 250DEG 27KT 4028 8284 

$$

Sites

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 15, 8:21 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 15, 8:21 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Sat Jun 15 2019

.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convection moving across Indiana will continue across the
forecast area this evening. It appears that the severe threat
will extend for the next few hours into the western part of the
area before instability becomes too limited. In addition,
rainfall could be fairly substantial, so there is a flash flood
threat.

Even as this initial area moves off to the east after midnight,
there is a strong signal in higher resolution guidance that
there will be an east-west line of convection across the
southern part of the forecast area through the late night hours.
Will continue to monitor trends, but if this signal persists,
then the flash flood watch may have to be extended a bit further
south.

It will be a warm and muggy night with lows in the mid to upper
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.

Highs on Sunday will push into the upper 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame.  Several systems will move into the region through
the week.  This will keep precipitation chances in the forecast
everyday from Monday through Friday.  Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns.  Will mention flooding potential in the HWO.  In
addition, there will also be a damaging with threat with some of
these storms.  At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.

There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ026-034-035-
     042>046-051>056-060>065-070>072-074-077.
KY...None.
IN...Flash Flood Watch through Sunday morning for INZ050-058-059-
     066-073-074.

&&

SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 15, 3:54 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sat Jun 15 2019

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-162000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton-
354 PM EDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additionally, a few isolated strong to severe storms will be possible
this evening through tonight, with gusty winds possible in the
strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional isolated strong to severe storms will be possible Sunday.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ075-080-KYZ089>100-OHZ073-078>082-088-162000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
354 PM EDT Sat Jun 15 2019

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

A few isolated strong to severe storms will be possible this evening
into tonight, with gusty winds and locally heavy rainfall being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional isolated strong to severe storms will be possible Sunday
afternoon and evening and again on Monday afternoon and evening.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 15, 9:09 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Sat Jun 15 2019

OHZ044-052-160145-
Champaign OH-Logan OH-
909 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 945 PM EDT...

At 909 PM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Valley Hi, Zanesfield, New Jerusalem,
Pickrelltown, Lippincott, Middleburg, Springhills, Mingo, Kennard and
East Liberty.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4022 8356 4014 8391 4031 8399 4049 8352
TIME...MOT...LOC 0109Z 250DEG 32KT 4025 8386

Sites
Special weather statement, Jun 15, 9:41 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
941 PM EDT Sat Jun 15 2019

INZ050-059-OHZ060-160215-
Union IN-Wayne IN-Preble OH-
941 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION
COUNTIES IN EAST CENTRAL INDIANA AND PREBLE COUNTIES IN WEST CENTRAL
OHIO UNTIL 1015 PM EDT...

At 940 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Richmond, Eaton, Liberty, Lewisburg, New Paris, West Alexandria,
Salem, Abington, Eldorado, West Manchester, Boston, Richmond
Municipal Airport, Whitewater State Park, Goodwins Corner, Oklahoma,
West Florence, Cottage Grove, Interstate 70 at US Route 127, Lake
Lakengren and New Hope.

This includes the following Interstates...
 I-70 in Indiana between mile markers 154 and 156.
 I-70 in Ohio between mile markers 0 and 17.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8504 3992 8478 3992 8457 3986 8448
      3977 8448 3956 8493
TIME...MOT...LOC 0140Z 232DEG 34KT 3969 8493

Sites

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:09 PM EDTSpecial Weather StatementILNLogan36 min
Jun 15, 9:41 PM EDTSpecial Weather StatementILNPreble34 min
Jun 15, 9:43 PM EDTSevere Thunderstorm WarningILNPreble32 min
Jun 15, 10:46 PM EDTSpecial Weather StatementILNHamilton29 min
Jun 15, 10:54 PM EDTTornado WarningILNButler, Warren21 min
Jun 15, 11:13 PM EDTTornado WarningILNDelaware14 min
Jun 15, 11:15 PM EDTSevere Thunderstorm WarningILNHamilton30 min
Jun 15, 11:23 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby17 min
Jun 15, 11:40 PM EDTSpecial Weather StatementILNWarren35 min
Jun 16, 1:10 AM EDTAreal Flood AdvisoryILNButler, Hamilton7 hr
Jun 16, 1:12 AM EDTRiver Flood WarningILNHamilton7 hr
Jun 16, 1:56 AM EDTFlash Flood WarningILNHamilton9 hr
Jun 16, 2:19 AM EDTAreal Flood AdvisoryILNBrown, Clermont4 hr
Jun 16, 2:56 AM EDTFlash Flood WarningILNBrown, Clermont, Highland7 hr
Jun 16, 6:26 AM EDTSpecial Weather StatementILNClermont, Hamilton49 min
Jun 16, 7:13 AM EDTSpecial Weather StatementILNBrown, Clermont, Highland47 min
Jun 16, 7:35 AM EDTSevere Thunderstorm WarningILNAdams, Brown22 min
Jun 16, 7:43 AM EDTSpecial Weather StatementILNAdams, Pike, Scioto47 min
Jun 16, 8:20 AM EDTSpecial Weather StatementILNScioto25 min
Jun 16, 8:37 AM EDTSevere Thunderstorm WarningILNScioto8 min
Jun 16, 10:28 AM EDTAreal Flood WarningILNHamilton30 hr
Jun 16, 10:28 AM EDTRiver Flood WarningILNAdams8 hr
Jun 16, 2:48 PM EDTRiver Flood WarningILNChampaign, Clark, Greene5 hr
Jun 16, 6:50 PM EDTSevere Thunderstorm WarningILNAdams, Brown40 min
Jun 16, 7:15 PM EDTSpecial Weather StatementILNScioto45 min
Jun 16, 7:29 PM EDTSevere Thunderstorm WarningILNAdams, Scioto46 min
Jun 16, 7:47 PM EDTAreal Flood AdvisoryILNAuglaize, Logan, Shelby3 hr
Jun 16, 7:53 PM EDTSpecial Weather StatementILNPike22 min
Jun 16, 7:56 PM EDTSevere Thunderstorm WarningILNScioto19 min

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.